MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74027234
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tka surgery was performed on unknown date, the patient experienced articular insert loosening.This adverse event was solved by performing a revision surgery on (b)(6) 2024, in which the jrny ii bcs xlpe art isrt sz 3-4-rt 12mm was removed and exchanged to a 15mm insert size 3-4.Patient¿s current health status is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Based on this investigation, the need for corrective action is not indicated.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, inadequate integration between the cement and bone/implant, osteolysis and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4-RT 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19336031
Report Number1020279-2024-00950
Device Sequence Number14105320
Product Code JWH
UDI-Device Identifier00885556179161
UDI-Public00885556179161
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74027234
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown